Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS New Orleans, LA

March 1, 2001Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2001, 6:43 PM CST for Pike County, Walthall County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 1, 2001, 6:43 PM CST (00:43 UTC)
Expired
Mar 1, 2001, 7:15 PM CST
In force
32 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pike County, MS, Walthall County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 020043
SVRNEW
MSC113-147-020115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CST THU MAR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 715 PM CST

* AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO...ABOUT 12 MILES EAST   
OF MCCOMB...MOVING EAST AT 10 MPH.

THIS IS A DANGEROUS STORM WITH . ..STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3129 9039 3112 9034 3117 8991 3143 8999

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:15 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 1, 3:15 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CST THU MAR 1 2001

QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT
AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND...
PRIMARILY A WET ONE.

MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30
HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE
SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND
GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND
INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE
ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE
MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE
TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A
RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER
SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY
CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN
SLIGHTLY.

THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE
REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT
OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED
CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME
WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A
LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO
THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF
MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS
SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES
NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH
CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE
TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD
COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS
COULD BE A CONSIDERATION IN FUTURE PACKAGES.

IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL
HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE
MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE
PERIOD.

MCB 58/67/62/66 88++        BTR 60/68/61/65 88++
MSY 66/73/66/69 57++        GPT 65/72/64/69 567+

.NEW...NONE.
LA...NONE.
MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:12 PM CSTSevere Thunderstorm WarningLIXPike, Walthall33 min
Mar 2, 1:45 PM CSTSevere Thunderstorm WarningLIXWalthall30 min
Mar 2, 2:02 PM CSTTornado WarningLIXWalthall18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.